Citation: ZQ. "Knockout Drops: An Experience with Kava (exp57983)". Erowid.org. May 13, 2008. erowid.org/exp/57983
I drank one cup of kava tea last night. I have been drinking one cup a night, just before bed, for the past few days, to help me get to sleep. It usually knocks me out so immediately that even making it upstairs to my room is difficult. My voice becomes distant and breathy when I talk, my eyes are unfocused, I have trouble keeping my balance standing upright or walking straight, and my movements are uncoordinated. It's a feeling both of physical euphoria but also of inability to focus and control my motions.
It makes me 'space out' for long periods of time -- if I take a shower after drinking it, I'll just stand under the hot water until my skin is red and some of the surface layer of skin rubs off under my towel. It will put me to sleep, no matter what else is going on, but I won't be able to sleep through the night -- I might wake up and stare at the clock at odd hours, several times during the night. It also induces a waking dreamlike state, a feeling of not being physically present, of not existing, which feels extremely similar to self-destructive depression. It reduces my control over what I say, and causes me to say dramatic things that appear disconnected and out-of-the blue, and to have long pauses where I have trouble formulating words.
But last night it was particularly potent: it immediately knocked me out for the following twelve hours, and the following morning I could barely get out of bed. It's now nineteen hours later and I still feel dizziness, headache, nausea, and vertigo -- like I'm floating four feet above my body. I could barely concentrate in class today, I feel hungover.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.